Jump to content



Photo

Esroar's Cymbalta Taper


  • Please log in to reply
10 replies to this topic

#1 ESRoar

ESRoar

    Member

  • Members
  • PipPip
  • 11 posts

Posted 13 May 2020 - 02:32 PM

Hi All,

I wanted to get some advice on my Cymbalta tapering.  I have been tapering off of 90mg since July 2018 by bead counting.  I'm currently on 43mg.  I originally started tapering at a rate of 5% dose drop every 2 weeks.  I haven't been able to handle that high of a drop in a long time.  I had nausea, a jittery feeling, anxiety, headaches, brain fog and was crying non-stop.  I kept reducing my % drop to see if I could better handle it.  Lately I have been dropping by 1.5%.  This still gives me withdrawal, but I'm not crying all day after a drop.  By keeping with this schedule, I will be cymbalta-free in April of 2026.  :( :( :(  I was wondering if anyone has any advice or strategies on this method of tapering?  Is there a better way?  

 

I saw a psychiatrist who was very understanding about how hard it is to come off of cymbalta.  He recommended adding zoloft to help me taper.  I wasn't too keen on adding another drug because I'm breastfeeding my daughter, so I declined the prescription.

 

Thank you.


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 13 May 2020 - 04:03 PM

Normally people don't have much problem until they drop below 30 mg so it is easy to see you are one of the lucky sensitive ones lol. I know that there have been some members that have had to drop a bead or 2  (+/-0.5%) a month.  Have you looked through our ebook. There are a lot of tips in there from members on what to do and not to do and includes a lot of info on supplements as well. There are a list of things in there that can make the symptoms worse as well (caffeine, salt, sugar, etc). You might give it a look.


#3 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 13 May 2020 - 05:25 PM

In addition to what Hat has said, I agree that you don't want to be replacing one poison with another. But the means to expediting a taper from one that slow will be supplementation. Again, a lot of information in the eBook which you can cross-reference to your particular circumstances, and you can always ask us for help.

 

If you can divulge the specific symptoms that are causing the most issues when tapering faster than you are at present, we can suggest some supplements which may combat them for you. 


#4 frog

frog

    Best Friend

  • Active Members
  • PipPipPipPipPipPip
  • 402 posts

Posted 13 May 2020 - 05:51 PM

Hi ESroar! 

I thought your name looked familiar so I looked through your old posts. In late December you wrote that you were down to 46mg at a 2.5% drop rate and doing well. Did something change since then? 

These past few months have been really hard on everyone, flaring up anxiety and depression, so it's always possible these outside factors are making any withdrawal effects seem worse.

Just something to consider. 

 

Also I know when I was in a really bad state after I cold turkey'd, and felt like I had no guidance on what to do next, I read some people here seemingly had success going on SSRIs, and I debated with myself extensively on whether I should do the same or just try to grit my teeth and tough it out. Ultimately I stayed strong and I'll be totally honest, I'm so glad I did. Sadly I did end up taking a couple other medications to help get through some of the hardest side effects (panic attacks and insomnia), and I would never begrudge anyone for needing that help, but if you think you can push past it without taking anything else, I would encourage you to do that. You will eventually get to the other side. 


#5 ESRoar

ESRoar

    Member

  • Members
  • PipPip
  • 11 posts

Posted 13 May 2020 - 09:00 PM

Thanks All for your responses and feedback.  I was doing 2.5%, but really struggling with the days of anxiety and crying following a drop, so I went down to 2% and ended up at 1.5% drops.  The anxiety and crying is what bothers me the worst after a drop.  Today, I am on day #6 following a drop and my mood has started to lift.  It hit me on days 4 and 5 this time.  

 

I have read through some of the ebook, and I need to read more of it.  So much information!  

 

As for supplements, here's what I'm taking now:

AM - Vitamin C, Vitamin D, Prenatal vitamin

PM - Probiotics (I just bought Life Extension Mood Boost probiotics and will be starting those soon), life Extension Mega EPA/DHA, and Life Extension Magnesium Neuro-Mag (Magnesium L-Threonate)


#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 14 May 2020 - 09:15 AM

Vitamin C should not exceed 1000 mg/day. Vitamin C is also used in the production of adrenaline which m ay or may not be an issue depending on serum levels.

 

Vitamin D only if there is a deficiency. Vitamin D toxicity is on the rise in the US due to excessive supplement usage. Monitor serum vitamin D levels during use of supplements.

 

Prenatal vitamins - There are serious concerns of the use of vitamins especially if they contain vitamin B6. Many vitamin formulas have way too much of this vitamin in them and it is increasingly leading to vitamin B6 toxicity.

 

Good choice on the probiotics and SPA/DHA. Magnesium however should never be taken unless a deficiency is found. High levels of magnesium can lead to increases in anxiety as many members of our group have found out. Magnesium also decreases calcium in the body and in addition effects copper, iron and other minerals. Serum levels of magnesium should be checked every 6 months when taking supplements.


#7 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 14 May 2020 - 05:36 PM

Fantastic advice from Hat - as always.

 

What you have there is purely vitamins which will assist the body in replenishing and keeping demand, but I would suggest something that is more in tune with actively reducing anxiety. Sure magnesium can aid this, but it all depends on the chemistry in the body, and that little too much can have the opposite effect.

 

I would therefore suggest a look at Suntheanine, Ashwagandha and similar... unless you have already tried them.


#8 ESRoar

ESRoar

    Member

  • Members
  • PipPip
  • 11 posts

Posted 26 May 2020 - 12:39 PM

I had blood work done in Feb and it all came back good.  I honestly don't know everything that I was tested for though.  I will look into levels being tested once things start opening up more.  I haven't tried Suntheanine or Ashwagandha.  I will have to check and see if I can take them while breastfeeding, not that Cymbalta is good for breastfeeding.  UGH. 

 

I dropped 3 beads instead of 4 last Thursday.  I'm feeling fatigued and having some anxiety, but no crying spells so that's good. 


#9 frog

frog

    Best Friend

  • Active Members
  • PipPipPipPipPipPip
  • 402 posts

Posted 26 May 2020 - 01:15 PM

You got this! 

I'm sure it weighs on you that you're still on Cymbalta while breastfeeding but it is what it is at this point and with the stresses of a baby PLUS the stresses of the world right now, I think you should just continue to taper at whatever rate allows you to be the most functional and least impacted. No shame in it at all. You're still making progress. I'm willing to bet that you've got all sorts of hormones going on too which could be making you more sensitive to the drops at the moment. Down the line maybe you'll feel stronger and you can go a little faster. It's a marathon not a race :) 

 

BTW I did do a very quick google on ash and suntheanine for breastfeeding. Unfortunately it looks like neither one has been studied in that respect so since they don't know one way or another it's not considered advisable to take them while breastfeeding. 


#10 ESRoar

ESRoar

    Member

  • Members
  • PipPip
  • 11 posts

Posted 27 May 2020 - 07:36 AM

Fantastic advice from Hat - as always.

 

What you have there is purely vitamins which will assist the body in replenishing and keeping demand, but I would suggest something that is more in tune with actively reducing anxiety. Sure magnesium can aid this, but it all depends on the chemistry in the body, and that little too much can have the opposite effect.

 

I would therefore suggest a look at Suntheanine, Ashwagandha and similar... unless you have already tried them.

IUN, 

I was curious about the cross taper you have listed at the bottom of your post.  Is this how you got off Cymbalta?


#11 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 27 May 2020 - 06:39 PM

Long story my friend, but the short version was the mental health team screwed things up for me by first telling me to taper back to Citalopram, and then changed their mind and go with Lexapro. So I was withdrawing from Cymbalta, Citalopram (Celexa) and Pregabalin all at the same time whilst switching to Lexapro.

 

Wouldn't wish it on my worst enemy.

 

For the record I am still on Citalopram but about to start my withdrawal from that.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users